Is this unusual? Has this happened to any one else? What do you think is happening? I started Lamictal very slowly, 25mg each week and I am now at 200mg. Last week the memory loss started. Yesterday confusion started along with memory loss. It's pretty bad. I'll tell or share something to diff family members and then they will tell me I already told them. I have no recollection. I can't seem to comprehend things. I will be told something and it just doesn't register, can't understand what they are saying, even after explaing it a few times. The confusion and memory loss is concerning me. I can only assume it's the Lamictal because this is the only new psyc drug. I take Lithium but have been on it for several yrs. If it's this bad at 200mg, I am afraid to go up higher. Thanks for your input.
Cogntive confusion and memory loss can occur with Lamictal especially in combination with lithiium when a person first starts it and improve over time. I know this happened with me and I was informed this. However it would be essential to discuss this with your psychiatrist so they could provide more specific information within their clinical discretion.
In my experience with meds sometimes you get used to it and the side affects get better over time, but if it is really bad, go see your doctor and ask to try something else. I'm on lithium also and trileptol went really well with it.
i could say it might be Blondeness Syndrome but i might get banned... of cos there's no such syndrome (it's B.S.) b/c i'm male and white-haired. but yes i have same sides. it was milder memory loss & loss of cognitive function (funkiness) starting on 200- 300mg lamictal alone. but now am on 500mg/day depakote + 300mg. since dep can double effect of lam i have noticed an increase in mem and cog problems as you described by you. for me it seems to be a lasting side effect for me at least while on these drugs... hopefully these functions will return to normal if/when i get off them per ILADVOCATE above. i guess as long as you are aware of these SEs, it's better than if you're not!
Thanks for everyone's replies. As my dosage increased I began to have even more side effects. I'm very sensitive to these drugs. I saw the dr today and she reduced my Lamictal from 175mg to 100mg. Taper will take 2 weeks time. We'll see how it goes. Thanks again, Crystal
I forgot to mention I had gotten up to 200mg but had to cut 25mg out because it messed up my stomache so bad. As soon as I did that my stomach was back to normal. Hopefully going down to 100mg will make most of these side effects leave or lesson. I will wait and see. It would be nice to have my mental functioning back and to mentally feel better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.